Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2014 (2014), Article ID 972189, 7 pages
http://dx.doi.org/10.1155/2014/972189
Research Article

Mathematical Model of Schistosomiasis under Flood in Anhui Province

1School of Mathematical Sciences, Anhui University, Hefei 230601, China
2College of Science, Beijing University of Civil Engineering and Architecture, Beijing 100044, China
3Tongcheng Health Bureau, Tongcheng 231400, China
4Tongcheng Schistosomiasis Control Station, Tongcheng 231400, China

Received 11 January 2014; Accepted 1 February 2014; Published 6 March 2014

Academic Editor: Weiming Wang

Copyright © 2014 Longxing Qi et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Based on the real observation data in Tongcheng city, this paper established a mathematical model of schistosomiasis transmission under flood in Anhui province. The delay of schistosomiasis outbreak under flood was considered. Analysis of this model shows that the disease free equilibrium is locally asymptotically stable if the basic reproduction number is less than one. The stability of the unique endemic equilibrium may be changed under some conditions even if the basic reproduction number is larger than one. The impact of flood on the stability of the endemic equilibrium is studied and the results imply that flood can destabilize the system and periodic solutions can arise by Hopf bifurcation. Finally, numerical simulations are performed to support these mathematical results and the results are in accord with the observation data from Tongcheng Schistosomiasis Control Station.